Alert archive / California / Freeze Warnings in 2015
Freeze Warning 21, NWS Los Angeles, CA
NWS Los Angeles, CA issued this freeze warning at Nov 30, 2015, 2:38 PM PST. It took effect at Dec 1, 2015, 1:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2015, 2:38 PM PST (22:38 UTC)
- In effect from
- Dec 1, 2015, 1:00 AM PST
- Expired
- Dec 1, 2015, 9:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
614 WWUS76 KLOX 302238 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 238 PM PST MON NOV 30 2015 ...FREEZE WARNING FOR THE OJAI VALLEY...WHILE THE SOUTHWESTERN SAN FERNANDO VALLEY WILL BE UNDER A FROST ADVISORY EARLY TUESDAY MORNING... .A RELATIVELY COLD AIR MASS WILL LINGER ACROSS THE REGION THROUGH TUESDAY MORNING. FREEZING TEMPERATURES ARE LIKELY ONCE AGAIN IN THE OJAI AREA LATE TONIGHT AND EARLY TUESDAY MORNING. ADDITIONALLY...THERE WILL BE AREAS OF FROST IN THE WIND PROTECTED AREAS OF THE SOUTHWESTERN PORTION OF THE SAN FERNANDO VALLEY. WITH SOME WINDS EXPECTED OVERNIGHT ACROSS PORTIONS OF THE CENTRAL COAST...THERE WILL BE PATCHY FROST...BUT NOT WIDESPREAD ENOUGH TO WARRANT AN ADVISORY. CAZ044-010645- /O.NEW.KLOX.FZ.W.0021.151201T0900Z-151201T1700Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 238 PM PST MON NOV 30 2015 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY. * TEMPERATURE....AT LEAST TWO HOURS OF TEMPERATURES BETWEEN 29 AND 32 DEGREES ARE LIKELY LATE TONIGHT AND EARLY TUESDAY MORNING. * IMPACTS...FREEZING TEMPERATURES CAN DAMAGE SENSITIVE PLANTS AND HARM PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES 29 AND 32 FOR TWO OR MORE CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN. && $$ CAZ547-010645- /O.NEW.KLOX.FR.Y.0018.151201T0900Z-151201T1700Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 238 PM PST MON NOV 30 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY. * TEMPERATURE...AT LEAST TWO HOURS OF TEMPERATURES BETWEEN 32 AND 35 ARE LIKELY EARLY THIS MORNING ACROSS SOUTHWESTERN PORTION OF THE SAN FERNANDO VALLEY. * IMPACTS...TEMPERATURE SENSITIVE PLANTS COULD BE IMPACTED BY THESE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT INDOORS. && $$ KAPLAN
3 follow-up statements
920 WWUS76 KLOX 010710 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1110 PM PST MON NOV 30 2015 CAZ044-011515- /O.CON.KLOX.FZ.W.0021.151201T0900Z-151201T1700Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 1110 PM PST MON NOV 30 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... * TEMPERATURE....AT LEAST TWO HOURS OF TEMPERATURES BETWEEN 29 AND 32 DEGREES ARE LIKELY LATE TONIGHT AND EARLY TUESDAY MORNING. * IMPACTS...FREEZING TEMPERATURES CAN DAMAGE SENSITIVE PLANTS AND HARM PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES 29 AND 32 FOR TWO OR MORE CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN. && $$ CAZ547-011515- /O.CON.KLOX.FR.Y.0018.151201T0900Z-151201T1700Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 1110 PM PST MON NOV 30 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... * TEMPERATURE...AT LEAST TWO HOURS OF TEMPERATURES BETWEEN 32 AND 35 ARE LIKELY EARLY THIS MORNING ACROSS SOUTHWESTERN PORTION OF THE SAN FERNANDO VALLEY. * IMPACTS...TEMPERATURE SENSITIVE PLANTS COULD BE IMPACTED BY THESE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT INDOORS. && $$ ASR
002 WWUS76 KLOX 010928 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 128 AM PST TUE DEC 1 2015 CAZ044-011700- /O.CON.KLOX.FZ.W.0021.000000T0000Z-151201T1700Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 128 AM PST TUE DEC 1 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURE....AT LEAST TWO HOURS OF TEMPERATURES BETWEEN 29 AND 32 DEGREES ARE LIKELY EARLY THIS MORNING. * IMPACTS...FREEZING TEMPERATURES CAN DAMAGE SENSITIVE PLANTS AND HARM PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES 29 AND 32 FOR TWO OR MORE CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN. && $$ CAZ547-011700- /O.CON.KLOX.FR.Y.0018.000000T0000Z-151201T1700Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 128 AM PST TUE DEC 1 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURE...AT LEAST TWO HOURS OF TEMPERATURES BETWEEN 32 AND 35 ARE LIKELY EARLY THIS MORNING ACROSS SOUTHWESTERN PORTION OF THE SAN FERNANDO VALLEY. * IMPACTS...TEMPERATURE SENSITIVE PLANTS COULD BE IMPACTED BY THESE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT INDOORS. && $$ ASR
984 WWUS76 KLOX 011654 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 854 AM PST TUE DEC 1 2015 CAZ044-011800- /O.EXP.KLOX.FZ.W.0021.000000T0000Z-151201T1700Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 854 AM PST TUE DEC 1 2015 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING SO THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ CAZ547-011800- /O.EXP.KLOX.FR.Y.0018.000000T0000Z-151201T1700Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 854 AM PST TUE DEC 1 2015 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... TEMPERATURES HAVE WARMED ENOUGH THIS MORNING TO ALLOW THE FROST ADVISORY TO EXPIRE. $$ SUKUP
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this freeze warning went out at Nov 30, 1:15 PM PST, 1 hour 23 minutes earlier.
Area forecast discussion, Nov 30, 1:15 PM PST, 1 hour 23 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 115 PM PST MON NOV 30 2015 .SYNOPSIS... TEMPERATURES WILL WARM TO ABOVE NORMAL BY MID-WEEK AS HIGH PRESSURE BUILDS ALOFT AND OFFSHORE FLOW CONTINUES. A TROUGH OF LOW PRESSURE WILL BRING COOLING AND A CHANCE OF RAIN THURSDAY THROUGH FRIDAY MORNING...MAINLY NORTH OF POINT CONCEPTION. WARM AND DRY WEATHER WILL LIKELY RETURN FOR THE WEEKEND AS A RIDGE OF HIGH PRESSURE MOVES INTO PLACE AND OFFSHORE FLOW REDEVELOPS. && .SHORT TERM (TODAY-WED)...SKIES WERE MOSTLY CLEAR THIS AFTERNOON EXCEPT FOR SOME HIGH CLOUDS CONTINUING TO STREAM ACROSS LOS ANGELES AND VENTURA COUNTIES EARLY THIS AFTERNOON. TEMPERATURES WERE TRENDING WARMER A DEGREE OR TWO FOR COAST AND VALLEYS...WHILE SOME MOUNTAIN LOCATIONS EXPERIENCING UP TO 10 DEGREES OF WARMING OVER THE PAST 24 HOURS. TODAY'S HIGHS SHOULD REACH THE MID TO UPPER 60S FORECAST AND COASTAL VALLEYS...WITH HIGHS ONLY IN THE MID 560S ACROSS THE ANTELOPE VALLEY AND MOST INTERIOR VALLEYS. TO THE NORTH...A DECAYING COLD FRONT WAS MOVING THROUGH MONTEREY COUNTY. BY THE TIME THE FRONT REACHES SLO COUNTY LATER THIS AFTERNOON IT SHOULD JUST BRING INCREASED CLOUD COVER FOR AREAS N OF POINT CONCEPTION THROUGH THIS EVENING. LATEST RADAR SHOWED MOST OF THE SHOWER ACTIVITY ACROSS THE BAY AREA AND A FEW FALSE ECHOES NEAR CAMBRIA. POSSIBLY CHAFF. BEHIND THE UPPER TROUGH AND FRONTAL PASSAGE...HIGH PRESSURE ALOFT WILL BUILD IN OVER SOUTHERN AND CENTRAL CALIFORNIA TONIGHT INTO TUESDAY. THERE SHOULD BE ENOUGH LIGHT OFFSHORE WINDS ACROSS THE CENTRAL COAST TONIGHT TO KEEP MOST AREAS ABOVE FROST THRESHOLDS. THERE WILL BE A FEW WIND PROTECTED AREAS THAT COULD SEE TEMPERATURES LOWER TO JUST ABOVE FREEZING. ALSO...EXPECT ONE MORE NIGHT OF AROUND FREEZING CONDS FOR THE OJAI AREA LATE TONIGHT INTO TUESDAY MORNING. A FREEZE WARNING WILL BE ISSUED WITH THE AFTERNOON ZONE PACKAGE. ALSO...FROST ADVISORY FOR THE SOUTHWESTERN WIND PROTECTED PORTION OF THE SAN FERNANDO VALLEY INCLUDING WOODLAND HILLS...CALABASAS AND PORTIONS OF AGOURA HILLS AND WESTLAKE VILLAGE. THERE WILL CONTINUE TO BE LIGHT OFFSHORE WINDS AFFECTING THE USUAL WIND PRONE AREAS OF LOS ANGELES AND VENTURA COUNTIES TONIGHT THROUGH TUESDAY EVENING. LAX-DAG SURFACE GRADIENTS ARE EXPECTED TO REMAIN OFFSHORE THIS AFTERNOON AND THEN DOWN TO -3.5 MB EARLY TUESDAY MORNING. THIS WILL CONTINUE TO CAUSE LIGHT OFFSHORE WINDS TO OCCUR AND ADDITIONAL WARMING ACROSS COAST AND COASTAL VALLEYS ON TUESDAY TO MORE NORMAL READINGS FOR THIS TIME OF YEAR. BY TUESDAY NIGHT INTO WEDNESDAY...A COLD PUNCH BEHIND AN EXITING COLD FRONT MOVES INTO THE GREAT BASIN. IN TURN...STRONGER SURFACE HIGH PRESSURE TO AROUND 1032 MB BUILDS INTO NRN NEVADA. THIS STRONGER PRESSURE GRADIENT AND COOLER AIR ADVECTION INTO THE HIGH DESERT WILL BOLSTER UP SANTA ANA WINDS A BIT. AT THIS TIME IT LOOKS LIKE IT WILL BE JUST BELOW WIND ADVISORY THRESHOLDS FOR WEDNESDAY MORNING...BUT WINDS WILL BE MORE WIDESPREAD AND SHOULD PUSH ALL THE WAY TO THE COAST. EXPECT HIGH TEMPS TO REACH THE MID 70S ACROSS MOST COAST AND COASTAL VALLEYS IN LA/VTU COUNTIES. WITH COOLER TEMPS EXPECTED ACROSS THE INTERIOR AREAS...WHICH IS TYPICAL WITH THIS TYPE OF OFFSHORE PATTERN. .LONG TERM (THU-SUN)...THE POSITIVE TILTED RIDGE AXIS THAT WILL BE OVER SOCAL INTO IDAHO WILL BE SHORT LIVED AS A RATHER STRONG UPPER LOW BEGINS TO DIG SOUTH AS IT STRENGTHENS. THE TROUGH AXIS BECOMES NEGATIVELY TILTED AS IT APPROACHES THE NORTHERN HALF OF CALIFORNIA. A STRONG SURFACE LOW ASSOCIATED WITH THE TROUGH WILL DEVELOP JUST OFF THE COAST OF NOCAL BY THURSDAY AFTERNOON. EXPECT GUSTY SOUTHERLY WINDS AHEAD OF THE APPROACHING TROUGH FOR AREAS N OF POINT CONCEPTION...ESPECIALLY ACROSS THE COASTAL WATERS AND SLO COUNTY. AT THIS TIME...BEST CHANCE OF PRECIPITATION WILL OCCUR FOR AREAS N OF POINT CONCEPTION...WITH A SLIGHT CHANCE OF SHOWERS ACROSS THE SBA SOUTH COAST AND ADJACENT VALLEYS AND NRN MOUNTAIN SLOPES GOING INTO FRIDAY. SNOW LEVELS WILL BEGIN QUITE HIGH...OVER 7500 FT...BUT AS THE TROUGH MOVES THROUGH...SNOW LEVELS SHOULD LOWER TO AROUND 5000 FT AFFECTING THE NRN SLOPES OF THE VENTURA AND WESTERN LA COUNTY MTNS WITH SOME LIGHT SNOW FALL ACCUMULATIONS. BEST COOLING ON THURSDAY WILL OCCUR FOR AREAS N OF POINT CONCEPTION AND ALL COASTAL AREAS AS ONSHORE FLOW KICKS IN AHEAD OF THE TROUGH. WIDESPREAD COOLING WILL CONTINUE INTO FRIDAY AS THE TROUGH AND ASSOCIATED COLD FRONT MOVES QUICKLY THROUGH THE REGION. ANOTHER RIDGE AXIS FROM SOCAL INTO THE GREAT BASIN WILL DEVELOP BEHIND THE EXITING TROUGH FOR SAT AND SUNDAY. SUNDOWNER WINDS ARE POSSIBLE ON FRIDAY WITH A RETURN OF SANTA ANA WINDS BY SATURDAY MORNING AND ONCE AGAIN SUNDAY MORNING. EXPECT SOME WARMING ACROSS THE LA/VTU COAST AND COASTAL VALLEYS WITH OFFSHORE WINDS...BUT HIGHS SHOULD REMAIN IN THE LOWER TO MID 70S. ANOTHER UPPER TROUGH COULD BRING SOME SHOWERS TO AREAS N OF POINT CONCEPTION BY MONDAY. && .AVIATION...29/1800Z. AT 1756Z...THERE WAS NO MARINE LAYER INVERSION AT KLAX. HIGH CONFIDENCE IN 18Z TAFS WITH VFR CONDITIONS EXPECTED THROUGH THE PERIOD. KLAX AND KBUR...HIGH CONFIDENCE IN CAVU TAFS. && && .MARINE...30/200 PM LOCALLY GUSTY EAST WINDS CONTINUE IN THE SANTA BARBARA CHANNEL WITH LOCAL GUSTS TO 20 KNOTS NEAR SANTA CRUZ ISLAND. THESE WINDS ARE EXPECTED TO GRADUALLY DECREASE THROUGH THE DAY. OTHERWISE...LIGHT WINDS ARE EXPECTED THROUGH MID WEEK. A LARGE LONG PERIOD NORTHWEST SWELL WILL BEGIN TO MOVE INTO THE WATERS TONIGHT INTO MONDAY...PEAKING TUESDAY AROUND 10 FEET AT 15 SECONDS. && .LOX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING (SEE LAXNPWLOX). FROST ADVISORY (SEE LAXNPWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). && PUBLIC...KAPLAN AVIATION/MARINE...SWEET SYNOPSIS...THORNTON WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 30, 6:00 AM PST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST MON NOV 30 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-011400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST MON NOV 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY FREEZING CONDITIONS WILL AFFECT MOST OF THE INLAND AREAS THIS MORNING. THERE WILL BE HAZARDOUS SURF AT ALL AREA BEACHES TODAY AND TONIGHT. * FREEZE WARNING.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THERE WILL BE HAZARDOUS SURF AT ALL AREA BEACHES THROUGH WEDNESDAY. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 10:42 PM PST | Frost Advisory | LOX | 10 hr | |
| Nov 29, 10:42 PM PST | Freeze Warning | LOX | 10 hr | |
| Nov 30, 2:38 PM PST | Frost Advisory | LOX | 18 hr |
Nearby
Freeze Warnings in California, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.